Alert archive / New Jersey / Coastal Flood Advisories in 2011
Coastal Flood Advisory 52, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this coastal flood advisory at Oct 1, 2011, 4:01 AM EDT for 11 counties in New Jersey; Delaware County, Philadelphia County, Pennsylvania; Kent County, New Castle County, Sussex County, Delaware. It took effect at Oct 1, 2011, 10:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2011, 4:01 AM EDT (08:01 UTC)
- In effect from
- Oct 1, 2011, 10:00 AM EDT
- Expired
- Oct 1, 2011, 7:58 PM EDT
- In force
- 10 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Kent County, DE, New Castle County, DE, Sussex County, DE, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ, Salem County, NJ, Delaware County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 55 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
632 WHUS41 KPHI 010801 CFWPHI COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 401 AM EDT SAT OCT 1 2011 NJZ017>019-PAZ070-071-011615- /O.NEW.KPHI.CF.Y.0052.111001T1900Z-111002T0000Z/ /O.CON.KPHI.CF.S.0042.000000T0000Z-111001T1100Z/ GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA- 401 AM EDT SAT OCT 1 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. * LOCATION...TIDAL PORTION OF THE DELAWARE RIVER AND TIDAL SECTIONS OF SOME TRIBUTARIES. * COASTAL FLOODING...SPOTTY MINOR TIDAL FLOODING IS POSSIBLE AROUND THE TIME OF HIGH TIDE EARLY SATURDAY MORNING WITH MORE WIDESPREAD MINOR TIDAL FLOODING WITH THE LATE AFTERNOON AND EARLY EVENING HIGH TIDE. * TIMING...HIGH TIDE OCCURS AROUND 500 AM IN PHILADELPHIA AND AROUND 600 AM ACROSS PORTIONS OF BURLINGTON COUNTY. THE SUBSEQUENT HIGH TIDE WILL OCCUR AROUND 530 PM IN PHILADELPHIA AND AROUND 630 PM IN BURLINGTON COUNTY. * IMPACTS...ROADWAY FLOODING IS LIKELY IN LOCATIONS MOST SUSCEPTIBLE TO TIDAL FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD. DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO COSTLY REPAIR. FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE). && $$ DEZ002>004-NJZ012>014-020>027-011615- /O.NEW.KPHI.CF.Y.0052.111001T1400Z-111001T1900Z/ KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 401 AM EDT SAT OCT 1 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 3 PM EDT THIS AFTERNOON. * LOCATION...DELAWARE AND RARITAN BAYS AS WELL AS COASTAL AREAS AND BACK BAYS NEAR THE ATLANTIC OCEAN. * COASTAL FLOODING...AREAS OF MINOR TIDAL FLOODING ARE EXPECTED. * TIMING...HIGH TIDE IS DURING THE LATE MORNING ALONG THE OCEAN FRONT AND RARITAN BAY AND DURING THE EARLY AFTERNOON IN THE BACK BAYS AND DELAWARE BAY. * IMPACTS...ROADWAY FLOODING IS PROBABLE IN LOCATIONS MOST SUSCEPTIBLE TO TIDAL FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD. DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO COSTLY REPAIR. FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE). && $$ DEZ001-NJZ015-016-PAZ069-011615- /O.NEW.KPHI.CF.Y.0052.111001T1900Z-111002T0000Z/ NEW CASTLE-MERCER-SALEM-BUCKS- 401 AM EDT SAT OCT 1 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. * LOCATION...TIDAL SECTIONS OF THE DELAWARE RIVER AS WELL AS SOME OF THE TIDAL SECTIONS OF ITS TRIBUTARIES. * COASTAL FLOODING...WIDESPREAD MINOR TIDAL FLOODING IS EXPECTED. * TIMING...HIGH TIDE WILL WORK ITS WAY UP THE DELAWARE RIVER FROM LATE AFTERNOON IN SALEM AND NEW CASTLE COUNTY INTO THE EVENING IN BUCKS AND MERCER COUNTIES. * IMPACTS...IMPACTS...ROADWAY AND PARKING LOT FLOODING IS LIKELY IN LOCATIONS MOST SUSCEPTIBLE TO TIDAL FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD. DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO COSTLY REPAIR. FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE). && $$
4 follow-up statements
660 WHUS41 KPHI 011159 CFWPHI COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 759 AM EDT SAT OCT 1 2011 DEZ002>004-NJZ012>014-020>027-011900- /O.CON.KPHI.CF.Y.0052.111001T1400Z-111001T1900Z/ KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 759 AM EDT SAT OCT 1 2011 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... * LOCATION...DELAWARE AND RARITAN BAYS AS WELL AS COASTAL AREAS AND BACK BAYS NEAR THE ATLANTIC OCEAN. * COASTAL FLOODING...AREAS OF MINOR TIDAL FLOODING ARE EXPECTED. * TIMING...HIGH TIDE IS DURING THE LATE MORNING ALONG THE OCEAN FRONT AND RARITAN BAY AND DURING THE EARLY AFTERNOON IN THE BACK BAYS AND DELAWARE BAY. * IMPACTS...ROADWAY FLOODING IS PROBABLE IN LOCATIONS MOST SUSCEPTIBLE TO TIDAL FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD. DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO COSTLY REPAIR. FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE). && $$ DEZ001-NJZ015>019-PAZ069>071-011900- /O.CON.KPHI.CF.Y.0052.111001T1900Z-111002T0000Z/ NEW CASTLE-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- BUCKS-DELAWARE-PHILADELPHIA- 759 AM EDT SAT OCT 1 2011 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... * LOCATION...TIDAL SECTIONS OF THE DELAWARE RIVER AND TIDAL SECTIONS OF ITS TRIBUTARIES. * COASTAL FLOODING...WIDESPREAD MINOR TIDAL FLOODING IS EXPECTED. * TIMING...HIGH TIDE OCCURS FROM AROUND 3 PM TO AROUND 630 PM EDT ACROSS THE SPAN OF THE TIDAL DELAWARE RIVER. HIGH TIDE AT PHILADELPHIA OCCURS AROUND 530 PM EDT. * IMPACTS...ROADWAY FLOODING IS PROBABLE IN LOCATIONS MOST SUSCEPTIBLE TO TIDAL FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD. DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO COSTLY REPAIR. FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE). && $$
445 WHUS41 KPHI 011806 CFWPHI COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 206 PM EDT SAT OCT 1 2011 DEZ003-004-NJZ012>014-020-022>027-011915- /O.CAN.KPHI.CF.Y.0052.000000T0000Z-111001T1900Z/ INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-OCEAN-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 206 PM EDT SAT OCT 1 2011 ...COASTAL FLOOD ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE COASTAL FLOOD ADVISORY. THE LATE MORNING AND EARLY AFTERNOON HIGH TIDE HAS PASSED. $$ DEZ002-NJZ021-011915- /O.CON.KPHI.CF.Y.0052.000000T0000Z-111001T1900Z/ KENT-CUMBERLAND- 206 PM EDT SAT OCT 1 2011 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... * LOCATION...UPPER DELAWARE BAY. * COASTAL FLOODING...AREAS OF MINOR TIDAL FLOODING ARE EXPECTED. * TIMING...HIGH TIDE IS DURING THE EARLY AFTERNOON. * IMPACTS...ROADWAY FLOODING IS PROBABLE IN LOCATIONS MOST SUSCEPTIBLE TO TIDAL FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD. DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO COSTLY REPAIR. FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE). && $$ DEZ001-NJZ015>019-PAZ069>071-011915- /O.CON.KPHI.CF.Y.0052.111001T1900Z-111002T0000Z/ NEW CASTLE-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- BUCKS-DELAWARE-PHILADELPHIA- 206 PM EDT SAT OCT 1 2011 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATION...TIDAL SECTIONS OF THE DELAWARE RIVER AND TIDAL SECTIONS OF ITS TRIBUTARIES. * COASTAL FLOODING...WIDESPREAD MINOR TIDAL FLOODING IS EXPECTED. * TIMING...HIGH TIDE OCCURS FROM AROUND 3 PM TO AROUND 630 PM EDT ACROSS THE SPAN OF THE TIDAL DELAWARE RIVER. HIGH TIDE AT PHILADELPHIA OCCURS AROUND 530 PM EDT. * IMPACTS...ROADWAY FLOODING IS PROBABLE IN LOCATIONS MOST SUSCEPTIBLE TO TIDAL FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD. DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO COSTLY REPAIR. FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE). && $$
998 WHUS41 KPHI 011901 CFWPHI COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 301 PM EDT SAT OCT 1 2011 DEZ002-NJZ021-012015- /O.EXP.KPHI.CF.Y.0052.000000T0000Z-111001T1900Z/ KENT-CUMBERLAND- 301 PM EDT SAT OCT 1 2011 ...COASTAL FLOOD ADVISORY EXPIRED AT 3 PM EDT THIS AFTERNOON... THE TIME OF HIGH TIDE HAS PASSED. $$ DEZ001-NJZ015>019-PAZ069>071-020000- /O.CON.KPHI.CF.Y.0052.000000T0000Z-111002T0000Z/ NEW CASTLE-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- BUCKS-DELAWARE-PHILADELPHIA- 301 PM EDT SAT OCT 1 2011 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATION...TIDAL SECTIONS OF THE DELAWARE RIVER AND TIDAL SECTIONS OF ITS TRIBUTARIES. * COASTAL FLOODING...AREAS OF MINOR TIDAL FLOODING ARE EXPECTED. * TIMING...HIGH TIDE OCCURS FROM AROUND 3 PM TO AROUND 630 PM EDT ACROSS THE SPAN OF THE TIDAL DELAWARE RIVER. HIGH TIDE AT PHILADELPHIA OCCURS AROUND 530 PM EDT. * IMPACTS...ROADWAY FLOODING IS PROBABLE IN LOCATIONS MOST SUSCEPTIBLE TO TIDAL FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD. DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO COSTLY REPAIR. FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE). && $$
488 WHUS41 KPHI 012358 CFWPHI COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 758 PM EDT SAT OCT 1 2011 DEZ001-NJZ015>019-PAZ069>071-020100- /O.CAN.KPHI.CF.Y.0052.000000T0000Z-111002T0000Z/ NEW CASTLE-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- BUCKS-DELAWARE-PHILADELPHIA- 758 PM EDT SAT OCT 1 2011 ...COASTAL FLOOD ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE COASTAL FLOOD ADVISORY. THE HIGH TIDE HAS PASSED. FURTHER COASTAL FLOODING PROBLEMS ARE NOT EXPECTED. $$
What forecasters said that day
The local office's own words before this coastal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood advisory went out at Oct 1, 3:44 AM EDT, 17 minutes earlier.
Area forecast discussion, Oct 1, 3:44 AM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
344 AM EDT SAT OCT 1 2011
.SYNOPSIS...
A LOW PRESSURE SYSTEM THAT FORMED ON A COLD FRONT EAST OF NEW JERSEY
EARLY THIS MORNING WILL BECOME ENTRAPPED IN THE BROAD CYCLONIC
CIRCULATION OF A DEEP UPPER AIR SYSTEM APPROACHING THE APPALACHIANS
TODAY. IT WILL TAKE UNTIL ABOUT TUESDAY FOR THIS ENTIRE SYSTEM TO
MOVE EAST OF THE FORECAST AREA. A HIGH PRESSURE SYSTEM FROM HUDSON
BAY CANADA IS THEN FORECAST TO SINK SLOWLY SOUTHEAST AND REACH THE
MIDDLE ATLANTIC STATES BY FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE OVERNIGHT HEAVY CONVECTIVE PRECIPITATION MAINLY OVER SOUTHERN
DELAWARE AND EASTERN NEW JERSEY...AND THEN OFFSHORE ALONG THE
SURFACE FRONT...LESSENED TO SCATTERED LIGHT RAIN OVER OUR EASTERN
ZONES EARLY THIS MORNING. THE 12Z NAM AND THE GFS SEEM REASONABLY
SIMILAR IN THEIR SOLUTIONS FOR TODAY...WHICH IS BASICALLY TO
CYCLONICALLY PIVOT THE SURFACE LOW INITIALLY OFFSHORE THROUGH OUR
NORTHERN ZONES LATER THIS AFTERNOON. THIS WOULD SEEM TO SERVE TO
GENERATE PRECIPITATION MORE SO FOR OUR NORTHWESTERN AND WESTERN
ZONES TODAY...AND PROBABILITIES HAVE BEEN INCREASED TO LIKELY TO
CATEGORICAL FOR THESE AREAS THIS AFTERNOON...WITH CHANCE
PROBABILITIES FURTHER EAST. QUANTITATIVELY...PRECIPITATION AMOUNTS
MAY ACCUMULATE TO 1/2 TO 3/4 OF AN INCH NORTH AND WEST THROUGH THIS
AFTERNOON ACCORDING TO MODEL QPF OUTPUT. QPF APPEARS EVEN SLIGHTLY
HEAVIER JUST NORTH AND WEST OF OUR AREAS...AND WITH LOW CONFIDENCE
THAT RENEWED SMALL STREAM FLOODING WILL OCCUR WITH THESE FORECAST
AMOUNTS...IT WAS DECIDED IN COLLABORATION WITH OUR NEIGHBORING
OFFICES TO HOLD OFF ON A FLOOD WATCH AT THIS TIME. ALMOST ALL OF OUR
MOST VULNERABLE ZONES OVER NORTHERN NEW JERSEY AND INTO THE POCONOS
EXHIBIT ONE- AND THREE-HOURLY FLASH FLOOD GUIDANCE AMOUNTS HIGHER
THAN AMOUNTS CURRENTLY FORECAST THROUGH TODAY. NO THUNDER WAS ADDED
FOR TONIGHT...AS LAPSE RATES AND A FORECAST OF LOW OR NO CAPE DO NOT
SUPPORT SUCH A MOVE.
MOS GUIDANCE WAS SIGNIFICANTLY UNDERCUT DUE TO CLOUDS,
PRECIPITATION, AND SOME COLD AIR ADVECTION.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
AS THE UPPER LOW SPINS UP FROM THE SOUTH TONIGHT...IT SHOULD CAPTURE
THE SURFACE LOW AND FORCE IT FURTHER WEST. THIS WOULD APPEAR TO
FOCUS HEAVIER PRECIPITATION JUST WEST OF OUR AREA...SO AGAIN A FLOOD
WATCH WILL BE HELD IN ABEYANCE FOR NOW. MODEL QPF GUIDANCE SHOWS
LIGHTER RAIN AMOUNTS OVERALL TONIGHT AS COMPARED WITH TODAY...BUT
THIS MAY JUST BE A FUNCTION OF A LACK OF RESOLUTION AT A LONGER TIME
FRAME AND NOT A SUPERIOR SOLUTION.
OTHERWISE IT SHOULD BE MOSTLY CLOUDY WITH CHILLY TEMPERATURES
DROPPING INTO THE 40S. FOR MINIMUM TEMPERATURES, A HEDGE WAS MADE
TOWARD THE SLIGHTLY COOLER GFS MOS WITH A CHILLY RAIN...ESPECIALLY
NORTH AND WEST.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
FOLLOWING HPC'S LEAD THIS PART OF THE FORECAST PACKAGE IS LEANING
TOWARD A 00Z CAN GGEM COMPROMISE. THE GFS IS KNOWN FOR EXITING
CLOSED SYSTEMS TOO SOON WHILE THE ECMWF NORMALLY DRAGS ITS HEELS AND
OUR PRESENT FCST IS ENDING POPS ABOUT 18HRS SOONER THAN ITS CURRENT
RUN. NEVER A GOOD IDEA TO MOVE AN ANOMALOUS (THIS IS ABOUT AS
ANOMALOUS AS THEY COME, ABOUT 4 TO 5 SD BELOW NORMAL) CLOSED LOW TOO
QUICKLY, SO WE TRENDED IN THE EURO'S DIRECTION.
AS FAR AS SENSIBLE WEATHER GOES, OUR CWA ON SUNDAY AND MONDAY SHOULD
NOT BE IN THE BULLSEYE OF LARGE SCALE ORGANIZED TRIGGERS, BUT WE
WILL HAVE THE COLD POOL ALOFT AND SUSPECT PLENTY OF SELF DESTRUCT
SUNSHINE GOING ON. WHILE NONE OF THE MODELS ARE UNSTABLE TO THE
POINT OF SUPPORTING THUNDER, THE MORE ROBUST FCST TOTAL TOTALS ARE
ON MONDAY AS THE CLOSED LOW MAKES A FORECAST PASS. MAYBE A DAY WITH
SOME SMALL HAIL? FOR THIS PACKAGE WE WERE MORE AGGRESSIVE THAN ALL
STAT GUIDANCE WITH POPS AND BUMPED UP THE POPS ON MONDAY BECAUSE OF
THE FCST POSITION OF THE CLOSED LOW. WE DID CARRY LOW POPS INTO
MONDAY NIGHT AND LEFT TUESDAY DRY FOR NOW ALTHOUGH CONFIDENCE ABOUT
TUESDAY BEING DRY IS LESS THAN AVERAGE.
BASED ON THE FORECAST CONVECTIVE TEMPS, STAT GUIDANCE LOOKS TOO WARM
ON SUNDAY AND WE LOWERED MAX TEMPS ABOUT A CAT BELOW THEM. NOT AS
CONFIDENT ON MONDAY AS THE CLOSED LOW HAS TO BE PERFECTLY PLACED, SO
LEANED TOWARD THE LOWER GUIDANCE DATASETS INSTEAD. WE GENERALLY
ACCEPTED STAT GUIDANCE FOR MINS.
GREATER CONFIDENCE OF CONDITIONS DRYING OUT AS WE MOVE DEEPER INTO
TUESDAY AND THE TEMPERATURES FOR THE REMAINDER OF THE PERIOD ARE
NEAR NORMAL. OF COURSE THIS IS CONTINGENT ON THE CUTOFF LOW LIFTING
OUT AS SCHEDULED.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDITIONS MOSTLY CONTINUED EARLY THIS MORNING...EXCEPT KACY HAD
A PATCHY IFR CEILING AROUND 07Z DUE TO THE RESIDUAL LOW LEVEL
MOISTURE FROM THE HEAVY RAIN EARLIER IN THE OVERNIGHT PERIOD. THIS
SCATTERED TO BROKEN SITUATION IS LIKELY TO RESOLVE BEFORE 12Z...BUT
MORE MARGINAL VFR CEILINGS MAY RESULT THIS MORNING FOR OUR
SOUTHEASTERN TAF SITES AS LOW LEVEL HUMIDITIES REMAIN HIGH.
THE FRONT WHICH MOVED OFFSHORE OVERNIGHT WILL DEVELOP A SURFACE LOW
CENTER THIS MORNING...AND THIS LOW IS FORECAST TO ROTATE IN A
COUNTERCLOCKWISE FASHION TODAY AND TONIGHT INTO OUR NORTHERN AND
THEN WESTERN ZONES. RAIN IS EXPECTED TO DEVELOP BY LATE MORNING
NORTHWEST, AND THEN FOR EARLY OR MID AFTERNOON FOR THE CENTRAL TAF
SITES...WITH LESS OF A CHANCE TODAY FOR THE SOUTHEASTERN SITES. AS
RAIN DEVELOPS...MOISTURE WILL FILL IN AT LOWER LEVELS AND EVENTUALLY
MARGINAL VFR CEILINGS ARE EXPECTED TO RESULT...WITH PERHAPS EVEN
SOME IFR CEILINGS FOR THE NORTHWESTERN TAF SITES OF KRDG AND KABE
THIS EVENING. A RATHER LOW CONFIDENCE ON THIS EXISTS, HOWEVER.
WINDS ARE FORECAST TO BE MOSTLY LESS THAN 10 KNOTS TODAY AND
TONIGHT...BUT A NORTHWEST OR WEST DIRECTION THIS MORNING IS FORECAST
TO BECOME MORE SOUTHWEST AND SOUTH TONIGHT AS THE LOW MOVES INLAND
AND PIVOTS AROUND THE AREA.
OUTLOOK...
MVFR CONDITIONS COULD LINGER INTO SUNDAY AND MONDAY IN ANY RAIN
SHOWERS. BY MONDAY NIGHT THE EXPECTATIONS ARE THAT THE RAIN SHOWERS
WOULD BE TOO LIGHT TO CAUSE MVFR CONDITIONS WITH EITHER VSBY OR CIG
RESTRICTIONS AT THE TERMINAL SITES. VFR CONDITIONS ARE THEN
EXPECTED TO OCCUR ON TUESDAY AND WEDNESDAY, GREATER CONFIDENCE ON
WEDNESDAY THAN TUESDAY.
&&
.MARINE...
THE SMALL CRAFT ADVISORY FOR LATE TODAY, TONIGHT, AND SUNDAY ON THE
OCEAN WILL CONTINUE IN PLACE.
CONVECTION ALONG THE COASTAL FRONT TAPERED OFF AFTER MIDNIGHT LAST
NIGHT...AND LIGHTER PATCHES OF RAIN WILL OCCUR THIS MORNING. AS A
LOW PRESSURE CENTER DEVELOPS AND ROTATES NORTHWESTWARD AND THEN
SOUTHWESTWARD TODAY AND TONIGHT...WINDS ARE EXPECTED TO RESPOND...
WITH GUSTS REACHING UP TO 25 KNOTS AT TIMES LATE TODAY TONIGHT AND
INTO SUNDAY.
SEAS WILL ALSO BUILD TO 3 TO 5 FEET...AND OCCASIONALLY UP TO 6 FEET
WELL OFFSHORE. ADVISORY CONDITIONS MAY LINGER BEYOND OUR PRESENT END
TIME OF NOON SUNDAY.
THERE SHOULD BE A PERIOD OF SUB SCA CONDITIONS SUNDAY NIGHT OR
MONDAY. WAVE WATCH GUIDANCE BEYOND SUNDAY LOOKS A BIT TOO ROBUST.
REGARDLESS, THERE COULD BE A PERIOD LATER TUESDAY INTO WEDNESDAY
WHEN THE NORTHERLY GRADIENT TIGHTENS BETWEEN THE DEPARTING LOW AND
ARRIVING HIGH FOR SMALL CRAFT ADVISORY CONDITIONS TO BE REACHED
AGAIN.
&&
.TIDES/COASTAL FLOODING...
THE EARLY MORNING HIGH TIDE CYCLE FOR THE TIDAL SECTION OF THE
DELAWARE RIVER MAY GET CLOSE TO THE MINOR TIDAL FLOODING BENCHMARK.
TIDE DEPARTURES AT PHILADELPHIA ARE JUST OVER ONE FOOT...AND THIS
TYPE OF DEPARTURE GOING INTO HIGH TIDE AROUND 500 AM SATURDAY COULD
RESULT IN MINOR TIDAL FLOODING. SINCE IT REMAINS BORDERLINE, WE WILL
CONTINUE WITH THE COASTAL FLOOD STATEMENT.
WE WILL ISSUE A COASTAL FLOOD ADVISORY FOR THE ENSUING HIGH TIDE
CYCLE AS THERE IS MULTI MODEL AGREEMENT FOR MORE WIDESPREAD MINOR
TIDAL FLOODING ON THE OCEAN FRONT DURING THE LATE MORNING HIGH TIDE
CYCLE AND THIS WILL TRANSLATE UP THE DELAWARE BAY DURING SATURDAY
AFTERNOON AND INTO TIDAL SECTIONS OF THE DELAWARE RIVER LATE
SATURDAY AFTERNOON INTO EARLY SATURDAY EVENING. WHILE THERE IS A
DOWNWARD TREND IN TIDE HEIGHTS EXPECTED AS ASTRONOMICAL TIDES
DECREASE, WE MIGHT SEE MORE MINOR TIDAL FLOODING WITH THE HIGHER OF
THE TWO HIGH TIDE CYCLES ON BOTH SUNDAY AND MONDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...COASTAL FLOOD ADVISORY FROM 3 PM THIS AFTERNOON TO 8 PM EDT
THIS EVENING FOR PAZ069>071.
NJ...COASTAL FLOOD ADVISORY FROM 10 AM THIS MORNING TO 3 PM EDT
THIS AFTERNOON FOR NJZ012>014-020>027.
COASTAL FLOOD ADVISORY FROM 3 PM THIS AFTERNOON TO 8 PM EDT
THIS EVENING FOR NJZ015>019.
DE...COASTAL FLOOD ADVISORY FROM 10 AM THIS MORNING TO 3 PM EDT
THIS AFTERNOON FOR DEZ002>004.
COASTAL FLOOD ADVISORY FROM 3 PM THIS AFTERNOON TO 8 PM EDT
THIS EVENING FOR DEZ001.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO NOON EDT SUNDAY
FOR ANZ450>455.
&&
SYNOPSIS...GIGI
NEAR TERM.../
SHORT TERM.../
LONG TERM...GIGI/SZATKOWSKI
AVIATION...GIGI/
MARINE...GIGI/
TIDES/COASTAL FLOODING...GIGI/HAYESHazardous weather outlook, Oct 1, 3:49 AM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 349 AM EDT SAT OCT 1 2011 NJZ001-007>010-PAZ054-055-061-062-020800- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-LEHIGH- NORTHAMPTON- 349 AM EDT SAT OCT 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. MORE RAIN IS POSSIBLE INTO TONIGHT WHICH MAY CAUSE POOR DRAINAGE AND SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-NJZ012>014-020>027-020800- KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 349 AM EDT SAT OCT 1 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MINOR TIDAL FLOODING IS POSSIBLE DURING THE LATE MORNING HIGH TIDE AND EARLY AFTERNOON CYCLE ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ015>019-PAZ069>071-020800- NEW CASTLE-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- BUCKS-DELAWARE-PHILADELPHIA- 349 AM EDT SAT OCT 1 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MINOR TIDAL FLOODING IS POSSIBLE DURING THE AFTERNOON AND EVENING HIGH TIDE CYCLE ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ008-012-015-019-020-PAZ060-067-068-020800- CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-BERKS-CHESTER-MONTGOMERY- 349 AM EDT SAT OCT 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-020800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 349 AM EDT SAT OCT 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 30, 11:13 PM EDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1113 PM EDT FRI SEP 30 2011 DEZ002>004-NJZ012>014-020>027-010700- KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH... NEW BRUNSWICK...FREEHOLD...SANDY HOOK...JACKSON...MILLVILLE... HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST 1113 PM EDT FRI SEP 30 2011 ...A PERIOD OF MODERATE TO LOCALLY HEAVY RAIN OVERNIGHT... AS A LOW PRESSURE SYSTEM FORMS AND INTENSIFIES SOUTHEAST OF THE REGION OVERNIGHT, A BAND OF MODERATE TO LOCALLY HEAVY RAIN WILL MOVE NORTH ALONG THE COAST. RAINFALL RATES PER HOUR WILL AVERAGE AROUND ONE TENTH OF AN INCH WHILE LOCALLY COMING CLOSE TO A QUARTER OF AN INCH. THIS WILL CAUSE SOME STANDING AND PONDING OF WATER IN POOR DRAINAGE AND LOW LYING LOCATIONS. PROCEED WITH CAUTION IF DRIVING OVERNIGHT, ESPECIALLY ON ROADS THAT ARE THE FIRST TO EXPERIENCE ANY POOR DRAINAGE FLOODING.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 8:14 PM EDT | Special Marine Warning | PHI | 91 min | |
| Sep 30, 8:27 PM EDT | Special Marine Warning | PHI | 18 min | |
| Sep 30, 9:24 PM EDT | Coastal Flood Statement | PHI | Burlington, Camden, Gloucester | 10 hr |
| Sep 30, 10:14 PM EDT | Special Marine Warning | PHI | 91 min | |
| Oct 1, 3:47 PM EDT | Small Craft Advisory for Hazardous Seas | PHI | 36 hr |
Nearby
Coastal Flood Advisories in New Jersey, 2011Coastal Flood Advisories in Delaware, 2011Coastal Flood Advisories in Pennsylvania, 2011Every coastal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.